Alert archive / California / Winter Storm Warnings in 2011

Winter Storm Warning 8, NWS San Diego, CA

December 16, 2011San Diego County, California

NWS San Diego, CA issued this winter storm warning at Dec 16, 2011, 5:23 PM PST for San Diego County, California. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 16, 2011, 5:23 PM PST (01:23 UTC)
Expired
Dec 17, 2011, 2:55 AM PST
In force
10 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 1.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2011-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2011-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WWUS46 KSGX 170123
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
523 PM PST FRI DEC 16 2011

...PERIODS OF SNOW AND BLOWING SNOW THROUGH TONIGHT...

.A LOW PRESSURE SYSTEM CENTERED OVER THE NORTHERN GULF OF
CALIFORNIA AND MOIST EAST FLOW WILL BRING SNOW TO THE MOUNTAINS
THROUGH TONIGHT...ESPECIALLY IN SAN DIEGO COUNTY. 8 INCHES OF SNOW
ALREADY FELL THURSDAY NIGHT THROUGH TODAY AT MOUNT LAGUNA...AND 7
TO 12 INCHES OF ADDITIONAL SNOWFALL IS EXPECTED TONIGHT THROUGH
SATURDAY ALONG SUNRISE HIGHWAY BETWEEN MOUNT LAGUNA AND LAKE
CUYAMACA...BRINGING TOTAL SUNFALL BETWEEN 15 AND 20 INCHES FROM
THURSDAY NIGHT THROUGH SATURDAY. HOWEVER...MOST OTHER PARTS OF THE
SAN DIEGO COUNTY MOUNTAINS...INCLUDING PALOMAR MOUNTAIN...WILL
HAVE SNOWFALL BETWEEN 2 AND 5 INCHES TONIGHT THROUGH SATURDAY.
THE SNOW LEVEL WILL BE BETWEEN 4000 AND 4500 FEET.

CAZ058-170930-
/O.UPG.KSGX.WW.Y.0016.000000T0000Z-111218T0000Z/
/O.NEW.KSGX.WS.W.0008.111217T0123Z-111218T0000Z/
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...CUYAMACA...MOUNT LAGUNA...
RANCHITA
523 PM PST FRI DEC 16 2011

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST SATURDAY ABOVE
4500 FEET...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
STORM WARNING ABOVE 4500 FEET FOR HEAVY SNOW AND BLOWING 
SNOW...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT.

* SNOW LEVELS: SNOW LEVELS WILL BE MOSTLY BETWEEN 4000 AND 5000
  FEET.

* SNOW ACCUMULATIONS: 7 TO 12 INCHES OF ADDDITIONAL ACCUMULATIONS
  ARE POSSIBLE ABOVE 4500 FEET BETWEEN MOUNT LAGUNA AND THE
  CUYAMACA MOUNTAINS WITH MOSTLY 2 TO 5 INCHES ELSEWHERE ABOVE
  4500 FEET.

* TIMING: SNOW WILL CONTINUE THROUGH SATURDAY.

* LOCATIONS INCLUDE: CUYAMACA AND MOUNT LAGUNA.

* WINDS: EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL
  GUSTS TO 60 MPH WILL OCCUR THROUGH EARLY EVENING.

* VISIBILITY: VISIBILITY COULD LOWER TO BELOW ONE QUARTER MILE 
  AT TIMES IN SNOW AND BLOWING SNOW.

* IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE
  MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER
  CONDITIONS AND POSSIBLE ROAD CLOSURES. IF POSSIBLE... CARRY
  CHAINS AND TAKE EXTRA FOOD AND CLOTHING. TRAVEL ON SUNRISE
  HIGHWAY AND HIGHWAY 79 WILL BE IMPACTED THROUGH SATURDAY. LOCAL
  SNOWFALL WILL BE POSSIBLE ALONG INTERSTATE 8 ABOVE 4000 FEET.

* OUTLOOK: MORE SNOW SHOWERS WILL BE POSSIBLE SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MAXWELL
2 follow-up statements
510 
WWUS46 KSGX 170449
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
849 PM PST FRI DEC 16 2011

...PERIODS OF SNOW AND BLOWING SNOW THROUGH SATURDAY...

.A LOW PRESSURE SYSTEM CENTERED OVER THE NORTHERN GULF OF
CALIFORNIA AND MOIST EAST FLOW WILL BRING SNOW TO THE MOUNTAINS
THROUGH SATURDAY...ESPECIALLY IN SAN DIEGO COUNTY. 8 INCHES OF
SNOW ALREADY FELL THURSDAY NIGHT THROUGH FRIDAY AT MOUNT LAGUNA...
AND 7 TO 12 INCHES OF ADDITIONAL SNOWFALL IS EXPECTED TONIGHT
THROUGH SATURDAY ALONG SUNRISE HIGHWAY BETWEEN MOUNT LAGUNA AND
LAKE CUYAMACA...BRINGING THE STORM TOTAL SUNFALL BETWEEN 15 AND 20
INCHES THROUGH SATURDAY. HOWEVER...MOST OTHER PARTS OF THE SAN
DIEGO COUNTY MOUNTAINS...INCLUDING PALOMAR MOUNTAIN...WILL HAVE
SNOWFALL BETWEEN 2 AND 5 INCHES THROUGH SATURDAY. THE SNOW LEVEL
WILL BE BETWEEN 4000 AND 4500 FEET.

CAZ058-171300-
/O.CON.KSGX.WS.W.0008.000000T0000Z-111218T0000Z/
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...CUYAMACA...MOUNT LAGUNA...
RANCHITA
849 PM PST FRI DEC 16 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY
ABOVE 4500 FEET...

A WINTER STORM WARNING ABOVE 4500 FEET REMAINS IN EFFECT UNTIL
4 PM PST SATURDAY. 

* SNOW LEVELS: SNOW LEVELS WILL BE MOSTLY BETWEEN 4000 AND 5000 
  FEET.

* SNOW ACCUMULATIONS: 7 TO 12 INCHES OF ADDDITIONAL 
  ACCUMULATIONS ARE POSSIBLE ABOVE 4500 FEET BETWEEN MOUNT 
  LAGUNA AND THE CUYAMACA MOUNTAINS WITH MOSTLY 2 TO 5 INCHES 
  ELSEWHERE ABOVE 4500 FEET.

* TIMING: SNOW WILL CONTINUE THROUGH SATURDAY.

* LOCATIONS INCLUDE: CUYAMACA...MOUNT LAGUNA...RANCHITA

* WINDS: EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* VISIBILITY: VISIBILITY COULD LOWER TO BELOW ONE QUARTER MILE 
  AT TIMES IN SNOW AND BLOWING SNOW.

* IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE
  MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER
  CONDITIONS AND POSSIBLE ROAD CLOSURES. IF POSSIBLE...CARRY
  CHAINS AND TAKE EXTRA FOOD AND CLOTHING. TRAVEL ON SUNRISE
  HIGHWAY AND HIGHWAY 79 WILL BE IMPACTED THROUGH SATURDAY. LOCAL
  SNOWFALL WILL BE POSSIBLE ALONG INTERSTATE 8 ABOVE 4000 FEET.

* OUTLOOK: MORE SNOW SHOWERS WILL BE POSSIBLE SATURDAY NIGHT AND
  SUNDAY...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MAXWELL
469 
WWUS46 KSGX 171055
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
255 AM PST SAT DEC 17 2011

...SCATTERED SNOW SHOWERS FOR THE MOUNTAINS THROUGH TONIGHT...

.A LARGE UPPER LEVEL LOW PRESSURE SYSTEM OFF THE NORTHERN BAJA
COAST WILL BRING SCATTERED SNOW SHOWERS TO THE MOUNTAINS THROUGH
TONIGHT...DECREASING SUNDAY.

CAZ058-172200-
/O.CAN.KSGX.WS.W.0008.000000T0000Z-111218T0000Z/
/O.NEW.KSGX.WW.Y.0017.111217T1055Z-111218T1400Z/
SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...CUYAMACA...MOUNT LAGUNA...
RANCHITA
255 AM PST SAT DEC 17 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM PST SUNDAY ABOVE
5000 FEET...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 5000 FEET FOR SNOW...WHICH IS IN EFFECT
UNTIL 6 AM PST SUNDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

* ELEVATION: ABOVE 5000 FEET.

* SNOW LEVELS: 4000 TO 4500 FEET.

* SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS THROUGH TONIGHT OF
  4 TO 8 INCHES...MAINLY ABOVE 5000 FEET.

* LOCATIONS INCLUDE: CUYAMACA...MOUNT LAGUNA...RANCHITA

* WINDS: EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH
  THIS MORNING

* VISIBILITY: LOCALLY LESS THAN ONE QUARTER MILE A TIMES IN SNOW
  AND BLOWING SNOW.

* IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE
  MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER
  CONDITIONS AND POSSIBLE ROAD CLOSURES. IF POSSIBLE... CARRY
  CHAINS AND TAKE EXTRA FOOD AND CLOTHING. TRAVEL ON SUNRISE
  HIGHWAY AND HIGHWAY 79 WILL BE IMPACTED THROUGH TONIGHT. LOCAL
  SNOWFALL WILL BE POSSIBLE ALONG INTERSTATE 8 ABOVE 4000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

FOR ROAD CONDITION INFORMATION IN CALIFORNIA...DIAL 8 0 0 4 2 7 7
6 2 3 IF INSIDE CALIFORNIA OR 9 1 6 4 5 5 7 6 2 3 IF OUTSIDE
CALIFORNIA.

&&

$$

CAZ055-056-172200-
/O.NEW.KSGX.WW.Y.0017.111217T1055Z-111218T1400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE...
BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...FAWNSKIN...
FOREST FALLS...LAKE ARROWHEAD...RUNNING SPRINGS...TWIN PEAKS...
IDYLLWILD...PINE COVE
255 AM PST SAT DEC 17 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM PST SUNDAY ABOVE
5000 FEET...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 5000 FEET FOR SNOW...WHICH IS IN EFFECT
UNTIL 6 AM PST SUNDAY.

* ELEVATION: ABOVE 5000 FEET.

* SNOW LEVELS: 4000 TO 4500 FEET.

* SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 5000 FEET THROUGH
  TONIGHT...MAINLY EAST OF THE CAJON PASS.

* LOCATIONS INCLUDE: IDYLLWILD...PINE COVE...ANGELUS OAKS...
  BALDWIN LAKE...BARTON FLATS...BIG BEAR CITY...BIG BEAR 
  LAKE...FAWNSKIN...FOREST FALLS...LAKE ARROWHEAD...RUNNING 
  SPRINGS...TWIN PEAKS

* WINDS: AREAS OF NORTHEAST TO EAST WINDS OF 20 TO 30 MPH WITH
  GUSTS TO 45 MPH THROUGH THIS MORNING.

* VISIBILITY: LOCALLY LESS THAN ONE QUARTER MILE A TIMES IN SNOW
  AND BLOWING SNOW.

* IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE
  MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER
  CONDITIONS AND POSSIBLE ROAD CLOSURES. IF POSSIBLE...CARRY
  CHAINS AND TAKE EXTRA FOOD AND CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

FOR ROAD CONDITION INFORMATION IN CALIFORNIA...DIAL 8 0 0 4 2 7 7
6 2 3 IF INSIDE CALIFORNIA OR 9 1 6 4 5 5 7 6 2 3 IF OUTSIDE
CALIFORNIA.

&&

$$

MARTIN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 16, 2:00 PM PST, 3 hours 23 minutes earlier.

Area forecast discussion, Dec 16, 2:00 PM PST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST FRI DEC 16 2011

.SYNOPSIS...
COOL AND MOSTLY CLEAR WEST OF THE MOUNTAINS THROUGH SUNDAY. MOSTLY
CLOUDY OVER AND EAST OF THE MOUNTAINS WITH LIGHT SHOWERS AND SNOW AT
HIGHER ELEVATIONS. STRONG AND GUSTY NORTHEAST TO EAST WINDS HAVE
DEVELOPED OVER INLAND AREAS AND WILL CONTINUE INTO SATURDAY
AFTERNOON. A CHANCE OF SHOWERS WILL CONTINUE INTO SUNDAY...WITH THE
BEST CHANCES FOR PRECIPITATION ACCUMULATIONS OVER THE MOUNTAINS.
TEMPERATURES WILL REMAIN BELOW SEASONAL AVERAGES THROUGH MOST OF
NEXT WEEK WITH VARIABLE CLOUDINESS AT TIMES. SHOWERS COULD RETURN ON
MONDAY...FOLLOWED BY GUSTY NORTHEAST WINDS MONDAY NIGHT INTO
TUESDAY. FAIR AND DRY FOR THE REST OF THE WEEK WITH PERIODS OF GUSTY
NORTHEAST WINDS OVER THE INLAND AREAS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

TODAY THROUGH SUNDAY...
THE LOW PRESSURE CENTER REMAINS OVER THE NORTHERN EDGE OF THE GULF
OF CALIFORNIA...AND IS EXPECTED TO STAY IN THE GENERAL VICINITY
THROUGH MOST OF THE WEEKEND. THIS WILL BRING PERIODS OF GUSTY
NORTHEAST TO EAST WINDS INTO SATURDAY THROUGH AND BELOW PASSES AND
CANYONS AND NEAR COASTAL FOOTHILLS. THE WINDS ARE INCREASING AND ARE
EXPECTED TO PEAK THIS AFTERNOON/EVENING. SOME OF THE WIND PRONE
LOCATIONS HAVE RECORDED GUSTS GREATER THAN 55 MPH. SOME COASTAL
LOCATIONS HAVE ALSO RECORDED GUSTS GREATER THAN 45 MPH. WINDS WILL
DECREASE SATURDAY AFTERNOON AS THE UPPER WINDS AND SFC PRESSURE
GRADIENTS WEAKEN. THE RETURN FLOW ON THE NORTH SIDE OF THE LOW IS
BRINGING SCATTERED LIGHT SHOWERS TO THE LOWER DESERTS WITH LIGHT
SNOW OVER THE RIVERSIDE AND SAN DIEGO MOUNTAINS ABOVE 4000 FEET.
THIS WILL CONTINUE INTO SUNDAY...WITH RAINFALL AMOUNTS OF ONE TENTH
INCH OR LESS AT LOWER ELEVATIONS TO ONE QUARTER TO LOCALLY ONE HALF
INCH IN THE MOUNTAINS AND ON THE DESERT SLOPES. SNOW LEVELS WILL
MOSTLY FLUCTUATE BETWEEN 4000 AND 5000 FEET. SNOWFALL OF SEVERAL
INCHES IS POSSIBLE ABOVE 4500 FEET WITH LOCAL AMOUNTS OF 4 TO 6
INCHES POSSIBLE ABOVE 5500 FEET. PRECIP WILL TAPER OFF LATE SUN INTO
EARLY MON AS THE LOW BEGINS TO MOVE NE INTO AZ.

MONDAY THROUGH THURSDAY...
FOR MONDAY...ANOTHER WEAKER LOW PRESSURE SYSTEM MOVES IN FROM THE
NORTH OVER CALIFORNIA. THIS COULD BRING A SLIGHT CHANCE OF SHOWERS
MONDAY AFTERNOON WITH GUSTY NORTHEAST WINDS FOR INLAND AREAS MONDAY
NIGHT AND TUESDAY. TEMPERATURES WILL REMAIN BELOW SEASONAL AVERAGES
FOR THE REST OF THE WEEK WITH PERIODS OF GUSTY NE WINDS AT TIMES.

&&

.AVIATION...
162006Z...COAST/VALLEYS...VFR THROUGH SATURDAY WITH SCT-LCLLY BKN
CIGS FL060-100. MAIN CONCERN WILL BE FOR E-NE WINDS 20 TO 35 KT WITH
GUSTS TO 50 KT OVER THE FOOTHILLS AND THROUGH PASSES AND CANYONS.
AREAS OF LLWS ARE LIKELY AT TIMES. MOUNTAIN WAVES WILL CREATE STRONG
UP/DOWN DRAFTS AND AREAS OF TURBULENCE. EASTERLY WINDS EXPECTED ALL
THE WAY TO THE COAST AND OFFSHORE INTO SATURDAY.

KSAN...GRADIENTS ALOFT SHOULD KEEP WIND EASTERLY GREATER THAN 10 KTS
WITH OCCASIONAL GUSTS TO 25 KTS POSSIBLE BLO 2K FT. SFC WIND MAY
JUMP AROUND TO NW BRIEFLY 22Z-01Z...BUT EXPECT IT WILL TURN BACK
AROUND AND BE EASTERLY 10 TO 20 KT BLO 2K FT MSL THROUGH ABOUT 18Z
SAT.

MTNS/DESERTS...GENERALLY EAST WINDS 30 TO 40 KT OVER THE MOUNTAIN
CRESTS WITH STRONGER GUSTS THROUGH PASSES WITH MOD/STG UP/DOWN
DRAFTS. LLWS POSSIBLE AT TIMES VCNTY KPSP THROUGH TONIGHT. VARIABLE
CIGS FL040-100 WITH OCCASIONAL -SHRA/SHSN OBSCURING THE HIGHER TRRN.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 1 PM PST SATURDAY FOR THE ORANGE COUNTY
     COASTAL AREAS.

     HIGH WIND WARNING UNTIL 1 PM PST SATURDAY FOR THE SAN
     BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE
     COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

     WIND ADVISORY UNTIL 1 PM PST SATURDAY FOR THE RIVERSIDE COUNTY
     MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY
     VALLEYS.

     SNOW ADVISORY UNTIL 1 AM PST SATURDAY FOR THE SAN DIEGO COUNTY
     MOUNTAINS.

PZ...NONE.

&&

PUBLIC...PG
AVIATION/MARINE...JAD
Hazardous weather outlook, Dec 16, 4:00 PM PST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST FRI DEC 16 2011

CAZ042-043-048-050-055>058-060>062-PZZ750-775-171400-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PST FRI DEC 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT.

A STRONG UPPER LEVEL LOW WILL BE OVER NORTHERN BAJA AND BRING RAIN
AND SNOW SHOWERS TO THE SAN DIEGO COUNTY MOUNTAINS...WITH ISOLATED
TO SCATTERED SHOWERS ELSEWHERE. SNOW ACCUMULATION OF 2 TO 5 INCHES
WILL BE POSSIBLE IN SAN DIEGO COUNTY ABOVE 4500 FEET TONIGHT. STRONG
GUSTY WINDS WILL CONTINUE...WITH STRONGEST WINDS BELOW PASSES AND
CANYONS.

WIND ADVISORY UNTIL 1 PM PST SATURDAY FOR THE ORANGE COUNTY
COASTAL AREAS.

HIGH WIND WARNING UNTIL 7 PM PST TONIGHT FOR THE SAN DIEGO COUNTY
MOUNTAINS AND SAN DIEGO COUNTY VALLEYS.

HIGH WIND WARNING UNTIL 1 PM PST SATURDAY FOR THE SAN
BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE
COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA MOUNTAINS AND
FOOTHILLS.

WIND ADVISORY UNTIL 1 PM PST SATURDAY FOR THE RIVERSIDE COUNTY
MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY
VALLEYS.

SNOW ADVISORY UNTIL 4 PM PST SATURDAY FOR THE SAN DIEGO COUNTY
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE UPPER LEVEL LOW WILL CONTINUE SATURDAY AND POSSIBLY SUNDAY OVER
NORTHERN BAJA CALIFORNIA. THIS WILL BRING MORE SHOWERS
SATURDAY...GRADUALLY DIMINISHING SUNDAY. STRONG GUSTY WINDS WILL
CONTINUE IN SOME LOCATIONS SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MAXWELL

In the hours before

Local storm report, Dec 16, 12:21 PM PST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1221 PM PST FRI DEC 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     NON-TSTM WND GST FREMONT CANYON          33.79N 117.72W
12/16/2011  M65.00 MPH       ORANGE             CA   PARK/FOREST SRVC

            RAWS

1052 AM     NON-TSTM WND GST ONTARIO                 34.05N 117.61W
12/16/2011  M49.00 MPH       SAN BERNARDINO     CA   ASOS

            ONTARIO AIRPORT

1129 AM     NON-TSTM WND GST SANTA ANA               33.74N 117.88W
12/16/2011  M45.00 MPH       ORANGE             CA   ASOS

            JOHN WAYNE AIRPORT

1137 AM     NON-TSTM WND GST CAMPO                   32.61N 116.47W
12/16/2011  M45.00 MPH       SAN DIEGO          CA   ASOS

            ASOS

&&

ATARDY
Local storm report, Dec 16, 12:53 PM PST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
1253 PM PST FRI DEC 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     NON-TSTM WND GST FREMONT CANYON          33.79N 117.72W
12/16/2011  M65.00 MPH       ORANGE             CA   PARK/FOREST SRVC

            RAWS

1052 AM     NON-TSTM WND GST ONTARIO                 34.05N 117.61W
12/16/2011  M49.00 MPH       SAN BERNARDINO     CA   ASOS

            ONTARIO AIRPORT

1129 AM     NON-TSTM WND GST SANTA ANA               33.74N 117.88W
12/16/2011  M45.00 MPH       ORANGE             CA   ASOS

            JOHN WAYNE AIRPORT

1137 AM     NON-TSTM WND GST CAMPO                   32.61N 116.47W
12/16/2011  M45.00 MPH       SAN DIEGO          CA   ASOS

            ASOS

1210 PM     NON-TSTM WND GST HUNTINGTON BEACH        33.69N 118.01W
12/16/2011  M54.00 MPH       ORANGE             CA   FIRE DEPT/RESCUE

            LIFEGUARD REPORTS SUSTAINED WIND MID 20S MPH

1215 PM     NON-TSTM WND GST 5 SW BANNING            33.88N 116.95W
12/16/2011  M45.00 MPH       RIVERSIDE          CA   PARK/FOREST SRVC

            HIGHLAND SPRING RAWS

1230 PM     NON-TSTM WND DMG YORBA LINDA             33.89N 117.77W
12/16/2011                   ORANGE             CA   TRAINED SPOTTER

            WIND DAMAGE ON FOX 11 NEWS SHOWING POWER POLE DOWN ON
            ROAD. TRAINED SPOTTER REPORTED WITH PHOTO.

&&

ATARDY
Local storm report, Dec 16, 2:33 PM PST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
233 PM PST FRI DEC 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND DMG ONTARIO                 34.05N 117.61W
12/16/2011                   SAN BERNARDINO     CA   EMERGENCY MNGR

            DOWNED POWERLINES IN ONTARIO AROUND 1PM.

&&

NUELITO
Local storm report, Dec 16, 2:40 PM PST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
240 PM PST FRI DEC 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND DMG TUSTIN                  33.73N 117.81W
12/16/2011                   ORANGE             CA   NWS EMPLOYEE

            241 CUSTOMERS ARE WITHOUT POWER. FREMONT CYN REPORTED
            NE32G56MPH AT THE TIME.

&&

NUELITO
Local storm report, Dec 16, 4:13 PM PST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
413 PM PST FRI DEC 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     NON-TSTM WND GST 3 SSW CUYAMACA PEAK     32.91N 116.63W
12/16/2011  M60.00 MPH       SAN DIEGO          CA   MESONET

            DESCANSO MESONET RECORDED A WIND GUST OF 60 MPH BETWEEN
            100 PM AND 200 PM.

0219 PM     NON-TSTM WND GST CAMPO                   32.61N 116.47W
12/16/2011  M55.00 MPH       SAN DIEGO          CA   ASOS

            CAMPO ASOS

0230 PM     NON-TSTM WND GST 5 SW BANNING            33.88N 116.95W
12/16/2011  M63.00 MPH       RIVERSIDE          CA   PARK/FOREST SRVC

            HIGHLAND SPRINGS RAWS RECORDED A WIND GUST OF 63 MPH
            BETWEEN 200 PM AND 300 PM

0300 PM     NON-TSTM WND GST 9 SSW MOUNT LAGUNA      32.76N 116.49W
12/16/2011  M58.00 MPH       SAN DIEGO          CA   UTILITY COMPANY

            BUCKMAN SPRINGS SDGE STATION RECORDED A WIND GUST OF 58
            MPH AT 300 PM

0320 PM     NON-TSTM WND GST 2 WSW CUYAMACA PEAK     32.94N 116.64W
12/16/2011  M55.00 MPH       SAN DIEGO          CA   UTILITY COMPANY

            BOULDER CREEK SDGE STATION RECORDED A WIND GUST OF 55 MPH
            AT 320 MPH

0350 PM     NON-TSTM WND GST 3 NE CAMPO              32.63N 116.42W
12/16/2011  M56.00 MPH       SAN DIEGO          CA   UTILITY COMPANY

            SHOCKEY TRUCK TRAIL SDGE STATION RECORDED A WIND GUST OF
            56 MPH AT 350 PM

&&

JMOKER
Local storm report, Dec 16, 4:56 PM PST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
456 PM PST FRI DEC 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     NON-TSTM WND GST FREMONT CANYON          33.79N 117.72W
12/16/2011  M65.00 MPH       ORANGE             CA   PARK/FOREST SRVC

            RAWS

1052 AM     NON-TSTM WND GST ONTARIO                 34.05N 117.61W
12/16/2011  M49.00 MPH       SAN BERNARDINO     CA   ASOS

            ONTARIO AIRPORT

1129 AM     NON-TSTM WND GST SANTA ANA               33.74N 117.88W
12/16/2011  M45.00 MPH       ORANGE             CA   ASOS

            JOHN WAYNE AIRPORT

1137 AM     NON-TSTM WND GST CAMPO                   32.61N 116.47W
12/16/2011  M45.00 MPH       SAN DIEGO          CA   ASOS

            ASOS

1210 PM     NON-TSTM WND GST HUNTINGTON BEACH        33.69N 118.01W
12/16/2011  M54.00 MPH       ORANGE             CA   FIRE DEPT/RESCUE

            LIFEGUARD REPORTS SUSTAINED WIND MID 20S MPH

1215 PM     NON-TSTM WND GST 5 SW BANNING            33.88N 116.95W
12/16/2011  M45.00 MPH       RIVERSIDE          CA   PARK/FOREST SRVC

            HIGHLAND SPRING RAWS

1230 PM     NON-TSTM WND DMG YORBA LINDA             33.89N 117.77W
12/16/2011                   ORANGE             CA   TRAINED SPOTTER

            WIND DAMAGE ON FOX 11 NEWS SHOWING POWER POLE DOWN ON
            ROAD. TRAINED SPOTTER REPORTED WITH PHOTO.

0100 PM     NON-TSTM WND DMG ONTARIO                 34.05N 117.61W
12/16/2011                   SAN BERNARDINO     CA   EMERGENCY MNGR

            DOWNED POWERLINES IN ONTARIO AROUND 1PM.

0130 PM     NON-TSTM WND GST 3 SSW CUYAMACA PEAK     32.91N 116.63W
12/16/2011  M60.00 MPH       SAN DIEGO          CA   MESONET

            DESCANSO MESONET RECORDED A WIND GUST OF 60 MPH BETWEEN
            100 PM AND 200 PM.

0200 PM     NON-TSTM WND DMG TUSTIN                  33.73N 117.81W
12/16/2011                   ORANGE             CA   NWS EMPLOYEE

            241 CUSTOMERS ARE WITHOUT POWER. FREMONT CYN REPORTED
            NE32G56MPH AT THE TIME.

0219 PM     NON-TSTM WND GST CAMPO                   32.61N 116.47W
12/16/2011  M55.00 MPH       SAN DIEGO          CA   ASOS

            CAMPO ASOS

0230 PM     NON-TSTM WND GST 5 SW BANNING            33.88N 116.95W
12/16/2011  M63.00 MPH       RIVERSIDE          CA   PARK/FOREST SRVC

            HIGHLAND SPRINGS RAWS RECORDED A WIND GUST OF 63 MPH
            BETWEEN 200 PM AND 300 PM

0300 PM     NON-TSTM WND GST 9 SSW MOUNT LAGUNA      32.76N 116.49W
12/16/2011  M58.00 MPH       SAN DIEGO          CA   UTILITY COMPANY

            BUCKMAN SPRINGS SDGE STATION RECORDED A WIND GUST OF 58
            MPH AT 300 PM

0320 PM     NON-TSTM WND GST 2 WSW CUYAMACA PEAK     32.94N 116.64W
12/16/2011  M55.00 MPH       SAN DIEGO          CA   UTILITY COMPANY

            BOULDER CREEK SDGE STATION RECORDED A WIND GUST OF 55 MPH
            AT 320 MPH

0350 PM     NON-TSTM WND GST 3 NE CAMPO              32.63N 116.42W
12/16/2011  M56.00 MPH       SAN DIEGO          CA   UTILITY COMPANY

            SHOCKEY TRUCK TRAIL SDGE STATION RECORDED A WIND GUST OF
            56 MPH AT 350 PM

0445 PM     HEAVY SNOW       MOUNT LAGUNA            32.87N 116.42W
12/16/2011  M8.0 INCH        SAN DIEGO          CA   CO-OP OBSERVER

            SNOWFALL TODAY 6 INCHES AND 0.55 WATER EQUIVALENT. 8
            INCHES 24 HOUR TOTAL

0445 PM     NON-TSTM WND DMG HEMET                   33.73N 117.00W
12/16/2011                   RIVERSIDE          CA   TRAINED SPOTTER

            TREES AND POWERLINES DOWN

&&

ATARDY

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 2:55 AM PSTWinter Weather AdvisorySGXRiverside, San Bernardino, San Diego10 hr
Dec 17, 1:24 PM PSTWinter Weather AdvisorySGXRiverside, San Bernardino, San Diego28 hr

Nearby

Winter Storm Warnings in California, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.